I am a woman and suffering from female pattern hair loss. I was told by my dermatologist to start Rogaine (minoxidil) for men (even though I’m female), the 5% solution. I’ve been on it for about 3 weeks and have been shedding even more hair. How long will this go on and how do I know if it’s not working. Should I stop?
Thank you for your inquiry,
Balding men and women suffering from hair loss who use Rogaine 5% can expect some possible minor hair shedding up to the first few weeks to months of use. Though this can certainly be scary, this often indicates that this hair loss medication is working.
What actually is happening is that the miniaturized hair (the hair that is being impacted by female pattern hair loss) is forced into telogen (the shedding phase) and the hair follicle begins producing a new, thicker, and healthier hair in anagen (the hair growing phase).
This process takes some time which is why it is recommended to take the FDA approved hair loss drug Rogaine for at least 4 months.